Alert archive / South Dakota / Flash Flood Warnings in 1999
Flash Flood Warning 27, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Sep 4, 1999, 12:46 AM CDT for Douglas County, South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 1999, 12:46 AM CDT (05:46 UTC)
- Expired
- Sep 4, 1999, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Douglas County, SD
The radar
The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 040545 FFWFSD SDC009-023-043-053-040845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1246 AM CDT SAT SEP 4 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... BON HOMME COUNTY IN SOUTHEASTERN SOUTH DAKOTA CHARLES MIX COUNTY IN SOUTHEASTERN SOUTH DAKOTA DOUGLAS COUNTY IN SOUTH CENTRAL SOUTH DAKOTA GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA * UNTIL 345 AM CDT * AT 1245 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN IN NORTH CENTRAL NEBRASKA...MOVING SLOWLY NORTHEAST. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. BR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 8:55 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 3, 8:55 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 855 PM CDT FRI SEP 3 1999 THE CWA ZONES WERE UPDATED AT 0145Z TO REFLECT THE CURRENT THUNDERSTORM PATTERN. ADJUSTED THE WINDS FOR TONIGHT...AND IN SOME AREAS FOR SATURDAY...AS THE THUNDERSTORM OUTFLOW KICKED THEM AROUND TO THE NORTH AND WEST ACROSS EASTERN SD. ADJUSTED MIN TEMPERATURES DOWN A BIT IN THE WEST PART OF THE CWA. STILL CONCERNED WITH POSSIBLE LOCAL FLOODING PROBLEMS AS THUNDERSTORMS MOVE NORTHEAST FROM NEBRASKA. THE AREA BETWEEN THE JAMES AND MISSOURI RIVERS NEAR THE NEBRASKA BORDER IS ESPECIALLY VULNERABLE. .FSD...NONE UMLAND
In the hours before
Local storm report, Sep 3, 6:53 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
653 PM CDT FRI SEP 03 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0524 PM ALEXANDRIA SD .75 INCH HAIL
09/03/99 HANSON WIND GUST TO 50 MPHLocal storm report, Sep 3, 6:53 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
653 PM CDT FRI SEP 03 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0524 PM ALEXANDRIA SD .75 INCH HAIL
09/03/99 HANSON WIND GUST TO 50 MPHThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:46 AM CDT | Flash Flood Warning | FSD | Charles Mix, Gregory | 3 hr |
| Sep 4, 12:46 AM CDT | Flash Flood Warning | FSD | Bon Homme | 3 hr |
Nearby
Flash Flood Warnings in South Dakota, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.